MAUDE Adverse Event Report: MEDTRONIC MEXICO SPRINTER LEGEND RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO SPRINTER LEGEND RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number SPL12506X
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 04/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure, an attempt was made to use one sprinter legend rx ptca balloon catheter to treat a severely calcified and fibrotic lesion.The device was inspected with no issues noted.Negative prep was performed with no issues noted.The device did not pass through a previously deployed stent.The device was not kinked and re-straightened during use.It was reported that the balloon material and balloon shaft detached during removal of the device from the patient.It was stated that the balloon was passed over the guidewire and prolonged attempts were made to cross the fibrotic lesion.The balloon did nose into the lesion with the balloon marker proximally located in the mid-segment of the lesion.The balloon was inflated about 15 to 20 times at pressures up tp 20 atm.However, the balloon still could not fully pass the lesion.It was reported that attempts were made to remove the balloon and during removal attempts the balloon tore and could not be removed from the lesion.It was also reported that the balloon shaft snapped at the proximal end of the balloon, and was removed intact.An attempt was then made to pass a 1.5mm non-medtronic balloon across the lesion in order to push the detached sprinter balloon further distal but this was not possible.The detached portion of the balloon remains in the patient.It was stated that this lesion was not dilatable and efforts were stopped.No further patient injury was reported.
 
Additional Manufacturer Narrative
During a procedure, an attempt was made to use one sprinter legend rx ptca balloon catheter to treat a lesion with 99% stenosis located in the circumflex.Resistance was noted during withdrawal of the device as the device became stuck in calcified lesion and excessive force was used.An attempt was made to use a snare to remove the balloon but it was unable to pass through lesion.The balloon catheter was removed from the patient following the detachment over the wire as one unit.The removal difficulties occurred prior to the balloon detaching.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Additional information: annex d codes added.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPRINTER LEGEND RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14185571
Report Number9612164-2022-01541
Device Sequence Number5933432
Product Code LOX
UDI-Device Identifier00643169271746
UDI-Public00643169271746
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K103095
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2022
Device Model NumberSPL12506X
Device Catalogue NumberSPL12506X
Device Lot Number218782963
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2022
Supplement Date Received by Manufacturer05/02/2022
06/16/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date05/20/2022
06/20/2022
Date Device Manufactured10/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale